MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.During inspection and testing, the image was blurred.A review of the device history record found no deviations that could have caused or contributed to the blurred image.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, the following are the probable causes: the entire image was blurred due to damage to the charge-coupled device unit, the entire image was blurred due to a sliding error of movable length range that occurred in the zoom scope, blurring of the entire image occurred within the allowable range, or the entire image was blurred due to damage or deformation of the connector.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: operation manual.Inspection of the endoscopic system.Operation manual.Important information : please read before use.Warnings and cautions.Olympus will continue to monitor field performance for this device.Inspection and testing confirmed the allegation of low angulation.Angulation in the up, down, and right directions did not meet the standard due to wear of the angle wire.In addition, the suction cylinder was shaved due to being scraped with a cleaning brush, water removal ability did not meet the standard due to a missing nozzle, the play in the right/left and up/down knobs was out of standard due to deformation of the bending tube, there was a gap in the adhesive on the bending section cover, the connecting tube was wrinkled due to the resin being cracked because of chemical stress, the universal cord, grip, and scope connector cover were scratched due to physical stress, the light guide lens was cracked due to a shock caused by dropping and knocking the device to a hard surface, the nozzle was missing, the light guide cover glass was corroded due to deterioration caused by chemical stress during reprocessing, the water supply connector was loose because of rotation stress, switch one was cut due to physical stress, and the protector of the universal cord on the control section side was scratched due to physical stress.Per the legal manufacturer, these device defects have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.
 
Event or Problem Description
An olympus employee reported angulation was low on the subject device.The subject device was sent to olympus for evaluation.During inspection and testing, the image was blurred.This report is being submitted for the malfunction found during evaluation (blurred image).There was no harm or user injury reported due to the event.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16611523
Report Number9610595-2023-04989
Device Sequence Number4931442
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2022
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown